U.S. doctors online nowAsk doctors free
Baltimore, MD
A 32-year-old female asked:

I take lithium, rantidine, 10mg doxepin what is making my hair come out and break so easily african american need to know?

2 doctor answers5 doctors weighed in
Dr. Arlo Miller
Dermatology 16 years experience
Which one: Important to know if its hair coming out or hair breaking. Hair breaking is often brought on by harsh chemical treatments of the hair, especially relaxers. Hair coming out could be related to medicines. Lithium can do it, usually by affecting your thyroid and causing a telogen effluvium, or shedding of the hair.
Dr. Walter Anderson
Psychiatry 46 years experience
Lithium: Lithium has a side effect of hair loss, however there may be other reasons for your problem and you should consult a dermatologist for a full evaluation.
Last updated May 4, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.